Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Facial palpitation near eyelid. Had before due to deficiency of B6 and B12. Possible reason?

i am having a facial plpatation near my eyelid . it happened with me in 2007 and I go through all the blood tests and it was defciency of B6 and B12. I took some multivitamins and it was better but after 5 years it starts agian near my eyelids and irritates me a lot and bothers me in my work. I work in a office and on computer like 8 hrs a day and 3 days in a week. PLz help and advice, also the reason of this problem, thanks God bless u Sumera Cecil
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  390
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Ophthalmologist 's  Response
Hi Sumera. The condition of facial twitching is called Myokymia and occurs due to spontaneous contracture of the muscle that closes the eye called the Orbicularis Oculi. The conditon involves one eye and commonly the lower eyelid though the upper may be involved. The condition is not serious and resolves on its own. It manifests as a rapid twitching or fluttering that may last a few hours, a day ,a month or longer.
There is really no definite cause known though some factors trigger Myokymia. These include fatigue, stress, recent ill health, caffeine, alcohol, eye strain requiring glasses or strain with excessive computer use , nutritional deficiencies including vit B complex and magnesium, allergies and dry eye.
There are certain things you can do to reduce or eliminate this problem. Have an eye exam to check for spectacle requirement and if you do have glasses, distance and/ or for reading , use them. Avoid caffeine and alcohol. Try and reduce stress as well as limit the use of the computer. Try to relax your eyes by shutting them for a couple of minutes for every hour of computer use. The vitamin supplements you have taken may be resumed for a longer period. If you have allergies, use an OTC anti allergic eye drop preparation in both eyes. Start the use of lubricating eye drops in both eyes to help relieve any element of dry eye.
Answered: Mon, 25 Feb 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor